Alert archive / West Virginia / Flash Flood Watches in 2014
Flash Flood Watch 8, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jul 26, 2014, 2:02 PM EDT for 4 states. It took effect at Jul 27, 2014, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2014, 2:02 PM EDT (18:02 UTC)
- In effect from
- Jul 27, 2014, 12:00 AM EDT
- Expired
- Jul 27, 2014, 4:48 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS61 KRLX 261802 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EDT SAT JUL 26 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270715- /O.NEW.KRLX.FF.A.0008.140727T0400Z-140728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 202 PM EDT SAT JUL 26 2014 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. * FROM MIDNIGHT EDT TONIGHT THROUGH LATE SUNDAY NIGHT * THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED COLD FRONT HAS THE POTENTIAL TO PRODUCE EXCESSIVE RAINFALL TO PRODUCE FLASH FLOODING. RAIN ACCUMULATIONS COULD RANGE FROM 2 TO 4 INCHES WITH THE HEAVIEST STORMS IN A SHORT PERIOD OF TIME. * THUNDERSTORMS MAY PRODUCE PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS...AND BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. CREEKS AND SMALL STREAM COULD BECOME OUT OF THEIR BANKS AND FLOOD NEARBY AREAS IN A SHORT PERIOD OF TIME. WHERE STREAMS AND CREEKS COME ACROSS ROADWAYS THE ROAD AND GROUND AROUND THE ROAD COULD BE ERODED. RAINFALL CAN ALSO MAKE GROUND NEAR SWOLLEN STREAM BANKS SOFT MAKING THE SLIDING INTO STREAMS A HIGH RISK. MUDSLIDES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
648 WGUS61 KRLX 270159 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 959 PM EDT SAT JUL 26 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-271000- /O.CON.KRLX.FF.A.0008.140727T0400Z-140728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 959 PM EDT SAT JUL 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH LATE SUNDAY NIGHT * THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A COLD FRONT HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING. RAIN ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE WITH THE HEAVIEST STORMS IN A SHORT PERIOD OF TIME. * FLOODING ALONG CREEKS AND SMALL STREAMS IS THE BIGGEST THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
792 WGUS61 KRLX 270811 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 411 AM EDT SUN JUL 27 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-271615- /O.CON.KRLX.FF.A.0008.000000T0000Z-140728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 411 AM EDT SUN JUL 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH LATE TONIGHT * THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A COLD FRONT HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING. RAIN ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE WITH THE HEAVIEST STORMS IN A SHORT PERIOD OF TIME. * FLOODING ALONG CREEKS AND SMALL STREAMS IS THE BIGGEST THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
360 WGUS61 KRLX 271552 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1152 AM EDT SUN JUL 27 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280100- /O.CON.KRLX.FF.A.0008.000000T0000Z-140728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1152 AM EDT SUN JUL 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH LATE TONIGHT * THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A COLD FRONT HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING. RAIN ACCUMULATIONS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE WITH THE HEAVIEST STORMS IN A SHORT PERIOD OF TIME. * FLOODING ALONG CREEKS AND SMALL STREAMS IS THE BIGGEST THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
705 WGUS61 KRLX 272048 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 448 PM EDT SUN JUL 27 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-272200- /O.CAN.KRLX.FF.A.0008.000000T0000Z-140728T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 448 PM EDT SUN JUL 27 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. WHILE SOME STORMS ARE STILL EXPECTED THIS EVENING...THE THREAT FOR FLASH FLOODING HAS DECREASED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 10:33 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 10:33 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1033 AM EDT SAT JUL 26 2014 .SYNOPSIS... UPPER LEVEL LOW WITH DISTURBANCES IN THE FLOW THROUGH TONIGHT. COLD FRONT WITH STRONG STORMS SUNDAY. LINGERING CONVECTION IN THE UPPER LEVEL LOW THROUGH MONDAY. COOLER AIRMASS SETTLES IN PLACE THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... 1030 AM UPDATE... WATCHING ONE FAIRLY SMALL BUT STOUT AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST INDIANA AND EXTREME SOUTHWEST OHIO AT THIS TIME. IF IT HOLDS TOGETHER IT WOULD MAKE IT INTO OUR KENTUCKY COUNTIES BY AROUND 16Z-17Z. HI-RES CONVECTIVE MODELS ARE INSISTENT UPON THIS ACTIVITY DISSIPATING BY THE TIME IT REACHES THAT AREA...YET CLOUD HEIGHTS/TEMPS MAINTAINING THEMSELVES AT THIS POINT. ADDED SLIGHT/LOW CHANCE POPS...AS WELL AS ACCOMPANYING SKY COVER...FOR THE KENTUCKY COUNTIES AND EXTREME SOUTH-CENTRAL OHIO COUNTIES FOR A FEW HOURS EARLY THIS AFTERNOON TO ACCOUNT FOR THAT POTENTIAL. OTHERWISE...FORECAST FOR REMAINDER OF AREA IS ON TRACK. 6 AM UPDATE...NO SIGNIFICANT CHANGE. PREVIOUS DISCUSSION... MODELS ARE IN GOOD AGREEMENT ON A VIGOROUS SHORT WAVE APPROACHING FROM THE WEST TONIGHT...WITH A WELL DEFINED WARM FRONT FOR THIS TIME OF YEAR LIFTING NORTH AND EAST TOWARD OUR AREA. GIVEN THE STRENGTH OF THE DYNAMICS AND A MODERATE 850 MB SOUTHWESTERLY JET FEEDING WARM AND QUITE MOIST AIR NORTHWARD...THE MODELS TARGET THE BEST COMBINATION OF THESE PARAMETERS RIGHT ACROSS OUR AREA...MAINLY LATER TONIGHT IN THE FORM OF AN MCS. WITH HPC AND SPC ALSO TARGETING OUR AREA WITH A RISK FOR BOTH SEVERE STORMS AND EXCESSIVE RAINFALL...HAVE TO GO WITH THIS SCENARIO. THIS BRINGS CAT POPS FROM THE WEST AND NORTHWEST ACROSS OUR AREA TONIGHT...AGAIN MAINLY AFTER MIDNIGHT. HOWEVER...OF SOME CONCERN IS THE EFFECTS OF A STILL NORTHWESTERLY COMPONENT OF THE 1000-5000 MB THICKNESS FIELDS...WHICH MAY PULL THE ANTICIPATED COMPLEX FORMING WELL UPSTREAM LATER TODAY MORE SOUTHEASTWARD INTO KENTUCKY. AT THIS POINT THOUGH...FROM ALL THAT IS MENTIONED ABOVE...CONFIDENCE IS NOT HIGH ENOUGH TO DEVIATE FROM GUIDANCE. WILL MENTION THESE CONCERNS IN THE HAZARDOUS WEATHER PRODUCT FOR NOW...UNTIL WE GET MORE CONFIDENCE IN THE EVOLUTION OF THINGS TODAY BEFORE ANY WATCHES ARE CONSIDERED. OH YES...ABOUT TODAY. TODAY WILL BE THE TRANSITION TO THE SETUP FOR TONIGHT. SURFACE HIGH PRESSURE SHIFTING FARTHER OFF TO THE EAST WILL ALLOW STRONG WARM AND MOIST ADVECTION ON INCREASING SOUTHWESTERLY FLOW. EARLY MORNING UPPER DISTURBANCE WITH THE WIDESPREAD MID CLOUDS WILL LIFT OUT BY MID MORNING...BEING REPLACED BY A SCATTERED CU FIELD THIS AFTERNOON WITH LACK OF UPPER DISTURBANCES. THUS...KEEPING THINGS DRY BUT MUCH WARMER AND MORE HUMID TODAY UNDER A GOOD DEAL OF SUNSHINE. GOING ON THE WARMER SIDE OF GUIDANCE WITH HIGHS APPROACHING 90 DEGREES. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... BEST PLACE TO START WITH THIS FORECAST IS THE MODERATE RISK FROM SPC IN THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS FOR SUNDAY INTO SUNDAY NIGHT. ALSO HAVE THE POTENTIAL FOR EXCESSIVE RAINFALL. UPPER LEVEL LOW WILL DIVE INTO TH GREAT LAKES FROM THE NORTHERN PLAINS LATE THIS WEEKEND WITH YET ANOTHER DYNAMIC SYSTEM. WILL LIKELY BE DEALING WITH A LATE NIGHT MCS TOWARDS THE BEGINNING OF THE SHORT TERM FORECAST BRINGING A WIND THREAT. THIS COULD WORK TO DESTABILIZE THE ATMOSPHERE LATER IN THE DAY WITH COOLING TO THE MID LEVELS AS THE SURFACE RECOVERS UNDER SOLAR INSOLATION...THUS INCREASING THE LOW AND MID LEVEL LAPSE RATES INTO THE LATE AFTERNOON AND EVENING SUNDAY. STORMS WILL FORM ALONG THE STRONG COLD FRONT AND PROPAGATE RAPIDLY WITH AN OBVIOUS WIND THREAT AS WELL AS LARGE HAIL. AS THE SPEED SHEAR INCREASES WITH THE APPROACHING OF THE UPPER LEVEL LOW...SO DOES THE DIRECTIONAL SHEAR OVER THE LOW LEVELS...AND WILL SEE SOME VEERING WITH HEIGHT. RAPID DRYING ALOFT ABOVE 700MB OCCURS AFTER 00Z MONDAY...BUT AS THE UPPER LOW ROTATES INTO LAKE ERIE...ANOTHER AXIS OF MOISTURE WILL DROP IN FROM THE NORTH. THIS KEEPS THE POPS GOING AFTER A SHORT REPRIEVE INTO THE MONDAY TIME FRAME. IN THE END...THIS COLD FRONTAL PASSAGE WILL BRING YET ANOTHER SIGNIFICANT CHANGE IN AIRMASS...IN A JULY THAT HAS SEEN A STEADY DOSE OF THESE COLD FRONTS THAT HAVE USHERED IN INFLUENCES FROM CANADIAN HIGH PRESSURE. MAX TEMPERATURES WILL BE BACK DOWN AROUND 10 TO 15 DEGREES BELOW NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE BEHIND THE COLD FRONT TAKES CONTROL LATER MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES. BLENDED HPC WITH PREVIOUS FORECAST NUMBERS AS THEY LOOK REPRESENTATIVE UNDER HIGH PRESSURE AND SLIGHTLY COOLER NORTHERLY FLOW. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... 12Z SATURDAY THRU 12Z SUNDAY... OCCASIONAL MVFR RIVER AND VALLEY FOG TIL 13Z...EXCEPT LOCALLY IFR AT EKN. OTHERWISE...SCT-BKN CLOUDS AOA 8000 FEET AGL THRU 15Z ASSOCIATED WITH WEAK UPPER DISTURBANCE. AFTER 15Z...GENERALLY SCATTERED DIURNAL CU. A THUNDERSTORM COMPLEX WILL BEGIN TO AFFECT AREA AFTER 03Z FROM THE WEST AND NORTHWEST...WHICH MAY REACH OHIO RIVER BY 06Z...AND OVER MOST OF THE AREA BY 12Z SUNDAY. GREAT UNCERTAINTY ABOUT THE DEVELOPMENT AND TRACK OF ORGANIZED THUNDERSTORMS...LEADS TO A TAF FORECAST THAT BRINGS GENERAL MVFR CONDITIONS WITH SHOWERS AND SCATTERED STORMS FROM WEST TO EAST TONIGHT...ESPECIALLY AFTER MIDNIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: HIGH TODAY...LOW TONIGHT. ALTERNATE SCENARIOS: TIMING AND COVERAGE OF EARLY MORNING FOG WILL VARY DEPENDING ON CLOUD COVER. THUNDERSTORM COMPLEX OVER AREA SATURDAY NIGHT IS UNCERTAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z SUNDAY... IFR POSSIBLE IN ROUNDS OF CONVECTION SUNDAY AND SUNDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...JMV/50 SHORT TERM...26 LONG TERM...ARJ AVIATION...JMV
Hazardous weather outlook, Jul 26, 3:28 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT SAT JUL 26 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>017-024>026- 270730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE- 328 AM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME OF THE THUNDERSTORMS COULD CONTAIN VERY HEAVY RAINS WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY... WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME OF THE THUNDERSTORMS COULD AGAIN CONTAIN VERY HEAVY RAINS WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ011-018>020-027>040-046-047-270730- DICKENSON-BUCHANAN-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 AM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME OF THE THUNDERSTORMS MAY CONTAIN VERY HEAVY RAINS WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:12 PM EDT | Special Weather Statement | RLX | Jackson | 48 min |
| Jul 26, 6:07 PM EDT | Special Weather Statement | RLX | Vinton | 53 min |
Nearby
Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Ohio, 2014Flash Flood Watches in Kentucky, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.